[Skip to Content]
[Skip to Content Landing]
Other Articles
December 9, 1950

REITER'S SYNDROME: EFFECT OF PITUITARY ADRENOCORTICOTROPIC HORMONE (ACTH) AND CORTISONE

Author Affiliations

Toronto, Canada

From the Medical Service, Sunnybrook (D. V. A.) Hospital, Toronto, and the Department of Medicine, University of Toronto.

JAMA. 1950;144(15):1239-1243. doi:10.1001/jama.1950.02920150013004
Abstract

In 1916 a case report by Reiter1 drew attention to a symptom complex of arthritis, urethritis, conjunctivitis and diarrhea. Since this original report many others have appeared in the literature describing a syndrome with variable clinical features and under a variety of titles but most commonly "Reiter's syndrome." In general, emphasis has been placed on the triad of urethritis, conjunctivitis and arthritis; diarrhea has frequently been absent. Although some are of the opinion that one or even two components of the triad may not be present in a particular case, others have reported additional features which occur less frequently. These have included balanitis with superficial circinate lesions on the glans penis, superficial ulcerations on the palate, buccal mucosa or tongue, a keratotic dermatitis of the soles and keratotic or pustular lesions affecting the nails of the toes and fingers. Considerable confusion exists regarding the actual boundary of Reiter's syndrome,

First Page Preview View Large
First page PDF preview
First page PDF preview
×